MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 1-2 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 1-2 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74025625
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to wear.The insert was exchanged.Patient presented via xray and physical exam as unstable.They went in and found that the medial side of her poly was worn.They replaced it with a 1-2 dished 15mm insert.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A lab analysis was conducted and the returned device was examined visually to confirm the stated failure.No destructive analysis was performed.Damage/deformation was observed on the articular surface of the insert.The non-articulating surface of the insert is also damaged and scratched.Burnishing was observed on the articular surface of the insert.No material or manufacturing deviations were observed in this investigation.A clinical evaluation was conducted and the x-rays provided show the medial shifting of the femoral component over the tibia insert.The root cause could be joint laxity vs subject weight or loading of the medial surface more leading to increased wear.Based on the limited information provided the root cause of the reported wear on the insert cannot be confirmed.The impact to the patient beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.Some potential probable causes of the event could include, laxity in the joint or improper loading.Please refer to the instructions for use for recommendations on proper use of the device to prevent future reoccurrence of the reported event.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR ISRT XLPE LT SZ 1-2 13MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9235254
Report Number1020279-2019-03730
Device Sequence Number2589033
Product Code JWH
UDI-Device Identifier00885556422632
UDI-Public00885556422632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number74025625
Device Catalogue Number74025625
Device Lot Number15HM13915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight100